Alert archive / Tennessee / River Flood Advisories in 2016

River Flood Advisory 2, NWS Memphis, TN

January 11, 2016Pemiscot County, Missouri; Dyer County, Lake County, Lauderdale County, Tennessee; Mississippi County, Arkansas

NWS Memphis, TN issued this river flood advisory at Jan 11, 2016, 11:13 AM CST for Pemiscot County, Missouri; Dyer County, Lake County, Lauderdale County, Tennessee; Mississippi County, Arkansas. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Jan 11, 2016, 11:13 AM CST (17:13 UTC)
Expired
Jan 15, 2016, 2:10 PM CST
In force
4 days
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Mississippi County, AR, Pemiscot County, MO, Dyer County, TN, Lake County, TN, Lauderdale County, TN

The radar

The Memphis radar (KNQA), 81 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Caruthersville (CRTM7).

Action stage
29 ft
Minor stage
32 ft
Moderate stage
41 ft
Major stage
43 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

122 
WGUS84 KMEG 111713
FLSMEG
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
1113 AM CST MON JAN 11 2016

...The National Weather Service in Memphis TN has issued a Flood 
Advisory for the Mississippi River...

  Mississippi River at Tiptonville affecting New Madrid...Pemiscot 
  and Lake Counties 
  Mississippi River at Caruthersville affecting Mississippi...
  Pemiscot...Dyer...Lake and Lauderdale Counties 
  Mississippi River at Osceola affecting Mississippi...Lauderdale 
  and Tipton Counties 
  Mississippi River at Memphis affecting Crittenden...DeSoto and 
  Shelby Counties 
  Mississippi River at Tunica Riverpark affecting Lee and Tunica 
  Counties 
  Mississippi River at Helena affecting Lee...Phillips...Coahoma and
  Tunica Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The next River Statement will be issued this evening or sooner if conditions
warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MOC143-155-TNC095-121713-
/O.NEW.KMEG.FL.Y.0001.160111T1713Z-160115T2010Z/
/TPTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1113 AM CST MON JAN 11 2016

The National Weather Service in Memphis TN has issued a
* Flood Advisory for
  the Mississippi River at Tiptonville
* from Monday January 11 until Friday January 15.
* At 11 AM Monday the stage was 41.4 feet.
* Flood stage is 37.0 feet.
* Forecast...The river will rise to near 41.3 feet Monday January 11.
* At 42.0 feet...In Tennessee, Pea Ridge Road is flooding. Lane to 
  homestead northwest of Pea Ridge Road just by the river is 
  flooding. Water begins to go over the Tennemo Levee.

&&

LAT...LON 3650 8957 3650 8938 3623 8948 3623 8977


$$

ARC093-MOC155-TNC045-095-097-121712-
/O.NEW.KMEG.FL.Y.0002.160111T1713Z-160115T2010Z/
/CRTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1113 AM CST MON JAN 11 2016

The National Weather Service in Memphis TN has issued a
* Flood Advisory for
  the Mississippi River at Caruthersville
* from Monday January 11 until Friday January 15.
* At 11 AM Monday the stage was 40.0 feet.
* Flood stage is 32.0 feet.
* Forecast...The river will rise to near 40.0 feet Monday January 11.
* At 40.0 feet...In Tennessee, Highway 88 is flooded at many places. 
  Backwater coming up the Obion and Forked Deer Rivers has flooded 
  most unprotected land in Western Dyer County and the north bottom 
  of Lauderdale County. Backwater has reached Miston, Finley, and 
  Four Points. Backwater has mearly reached Lennox, Richmond Road, 
  and Paw Paw Ridge. Parker Road in Lake County is flooded. In 
  Arkansas, road to the grain terminal east Blytheville is flooded. 
  Fields inside the levee are flooded in Pemiscott County, Missouri. 

&&

LAT...LON 3623 8977 3623 8948 3606 8950 3595 8948
      3582 8956 3582 8985             

$$

ARC093-TNC097-167-121712-
/O.NEW.KMEG.FL.Y.0003.160111T1713Z-160115T2010Z/
/OSGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1113 AM CST MON JAN 11 2016

The National Weather Service in Memphis TN has issued a
* Flood Advisory for
  the Mississippi River at Osceola
* from Monday January 11 until Friday January 15.
* At 11 AM Monday the stage was 38.2 feet.
* Flood stage is 28.0 feet.
* Forecast...The river will rise to near 38.2 feet Monday January 11.
* At 38.0 feet...In Tennessee, homesteads between Johnston Road and 
  Sunk Lake road on Highway 19 west are flooding. House at south end 
  of Oscar Griggs Road is flooding. Ashport is flooding. Flooding is 
  occurring near the north end of Sunk Lake Road. Settlement between 
  Coker Slough and Highway 19 is flooded. Water is overflowing the 
  farm headquarters just north of the Sunk Lake Road and Long Hole 
  Road Junction.

&&

LAT...LON 3582 8996 3582 8956 3560 8979 3539 8995
      3539 9025                       

$$

ARC035-MSC033-TNC157-121712-
/O.NEW.KMEG.FL.Y.0004.160111T1713Z-160115T2010Z/
/MEMT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1113 AM CST MON JAN 11 2016

The National Weather Service in Memphis TN has issued a
* Flood Advisory for
  the Mississippi River at Memphis
* from Monday January 11 until Friday January 15.
* At 11 AM Monday the stage was 38.9 feet.
* Flood stage is 34.0 feet.
* Forecast...The river will rise to near 38.8 feet Monday January 11.
* At 38.0 feet...In Memphis, the fuel terminal just south of the 
  river Gage is flooding.

&&

LAT...LON 3539 9025 3539 8995 3533 9005 3513 9004
      3491 9008 3491 9041             

$$

ARC077-MSC143-121712-
/O.NEW.KMEG.FL.Y.0005.160111T1713Z-160115T2010Z/
/TRPM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1113 AM CST MON JAN 11 2016

The National Weather Service in Memphis TN has issued a
* Flood Advisory for
  the Mississippi River at Tunica Riverpark
* from Monday January 11 until Friday January 15.
* At 10 AM Monday the stage was 50.8 feet.
* Flood stage is 41.0 feet.
* Forecast...The river will rise to near 50.8 feet Monday January 11.
* At 51.0 feet...In Mississippi, Peepers and Doris Streets are mostly
  flooded. Bluebird Trail is flooding. Nel-Win and Lakeview Camps are
  completely flooded. Fields at Ashley Point and Diamond Woods are 
  covered.

&&

LAT...LON 3491 9062 3491 9022 3480 9034 3450 9051
      3455 9059 3476 9074             

$$

ARC077-107-MSC027-143-121712-
/O.NEW.KMEG.FL.Y.0006.160111T1713Z-160115T2010Z/
/HEEA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1113 AM CST MON JAN 11 2016

The National Weather Service in Memphis TN has issued a
* Flood Advisory for
  the Mississippi River at Helena
* from Monday January 11 until Friday January 15.
* At 11 AM Monday the stage was 47.8 feet.
* Flood stage is 44.0 feet.
* Forecast...The river will rise to near 47.9 feet Monday January 11.
* At 48.0 feet...In Mississippi, places on the southeast side of 
  Desoto Lake are being covered.

&&

LAT...LON 3455 9070 3455 9059 3450 9051 3412 9066
      3413 9107                       

$$
1 follow-up statement
158 
WGUS84 KMEG 121826
FLSMEG
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
1226 PM CST TUE JAN 12 2016

...The Flood Advisory continues for the Mississippi River...
  Mississippi River at Tiptonville affecting New Madrid...Pemiscot 
  and Lake Counties 
  Mississippi River at Caruthersville affecting Mississippi...
  Pemiscot...Dyer...Lake and Lauderdale Counties 
  Mississippi River at Osceola affecting Mississippi...Lauderdale 
  and Tipton Counties 
  Mississippi River at Memphis affecting Crittenden...DeSoto and 
  Shelby Counties 
  Mississippi River at Tunica Riverpark affecting Lee and Tunica 
  Counties 
  Mississippi River at Helena affecting Lee...Phillips...Coahoma and
  Tunica Counties 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

The next River Statement will be issued this evening or sooner if conditions
warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MOC143-155-TNC095-131826-
/O.CON.KMEG.FL.Y.0001.000000T0000Z-160115T2010Z/
/TPTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1226 PM CST TUE JAN 12 2016

The Flood Advisory continues for
  the Mississippi River at Tiptonville
* until Friday January 15.
* At 12 PM Tuesday the stage was 40.6 feet.
* Flood stage is 37.0 feet.
* Forecast...The river will rise to near 40.5 feet Tuesday January 
  12.
* At 40.0 feet...In Tennessee, long sections of Tiptonville Ferry 
  Road are flooded.

&&

LAT...LON 3650 8957 3650 8938 3623 8948 3623 8977


$$

ARC093-MOC155-TNC045-095-097-131825-
/O.CON.KMEG.FL.Y.0002.000000T0000Z-160115T2010Z/
/CRTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1226 PM CST TUE JAN 12 2016

The Flood Advisory continues for
  the Mississippi River at Caruthersville
* until Friday January 15.
* At 12 PM Tuesday the stage was 39.3 feet.
* Flood stage is 32.0 feet.
* Forecast...The river will rise to near 39.1 feet Tuesday January 
  12.
* At 39.0 feet...Floodwater has reached the foot of the floodwall 
  protecting Caruthersville, Missouri. In Tennessee, grain terminal 
  south of the Interstate 155 Bridge is flooding. Highway 88 is 
  flooded at places in the north bottom of Lauderdale County. Roads 
  to and from Chisholm Lake are flooding.

&&

LAT...LON 3623 8977 3623 8948 3606 8950 3595 8948
      3582 8956 3582 8985             

$$

ARC093-TNC097-167-131825-
/O.CON.KMEG.FL.Y.0003.000000T0000Z-160115T2010Z/
/OSGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1226 PM CST TUE JAN 12 2016

The Flood Advisory continues for
  the Mississippi River at Osceola
* until Friday January 15.
* At 12 PM Tuesday the stage was 37.5 feet.
* Flood stage is 28.0 feet.
* Forecast...The river will rise to near 37.2 feet Tuesday January 
  12.
* At 37.0 feet...In Tennessee, houses along west part of Grammer Road
  are flooding, and evacuation is cut. The south end of Grainery Road
  is inundated. Homesteads along Highway 19 West just east of T. 
  Rossinger Road are going under water. Shoaf Landing Road is 
  flooding. Farmstead on Island 37 floods.

&&

LAT...LON 3582 8996 3582 8956 3560 8979 3539 8995
      3539 9025                       

$$

ARC035-MSC033-TNC157-131825-
/O.CON.KMEG.FL.Y.0004.000000T0000Z-160115T2010Z/
/MEMT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1226 PM CST TUE JAN 12 2016

The Flood Advisory continues for
  the Mississippi River at Memphis
* until Friday January 15.
* At 12 PM Tuesday the stage was 38.2 feet.
* Flood stage is 34.0 feet.
* Forecast...The river will rise to near 38.1 feet Tuesday January 
  12.
* At 38.0 feet...In Memphis, the fuel terminal just south of the 
  river Gage is flooding.

&&

LAT...LON 3539 9025 3539 8995 3533 9005 3513 9004
      3491 9008 3491 9041             

$$

ARC077-MSC143-131825-
/O.CON.KMEG.FL.Y.0005.000000T0000Z-160115T2010Z/
/TRPM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1226 PM CST TUE JAN 12 2016

The Flood Advisory continues for
  the Mississippi River at Tunica Riverpark
* until Friday January 15.
* At 11 AM Tuesday the stage was 50.3 feet.
* Flood stage is 41.0 feet.
* Forecast...The river will rise to near 50.3 feet Tuesday January 
  12.
* At 50.0 feet...In Mississippi, evacuation route from Tunica 
  Riverpark is under water. Doris Lane is flooding at Charlie's Camp.
  Western part of Sherry Lane is almost under.

&&

LAT...LON 3491 9062 3491 9022 3480 9034 3450 9051
      3455 9059 3476 9074             

$$

ARC077-107-MSC027-143-131825-
/O.CON.KMEG.FL.Y.0006.000000T0000Z-160115T2010Z/
/HEEA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1226 PM CST TUE JAN 12 2016

The Flood Advisory continues for
  the Mississippi River at Helena
* until Friday January 15.
* At 12 PM Tuesday the stage was 47.7 feet.
* Flood stage is 44.0 feet.
* Forecast...The river will rise to near 47.4 feet Tuesday January 
  12.
* At 48.0 feet...In Mississippi, places on the southeast side of 
  Desoto Lake are being covered.

&&

LAT...LON 3455 9070 3455 9059 3450 9051 3412 9066
      3413 9107                       

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Jan 11, 10:05 AM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Jan 11, 10:05 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1005 AM CST MON JAN 11 2016

.DISCUSSION...

SKIES ARE MOSTLY SUNNY ACROSS MUCH OF THE FORECAST AREA THIS
MORNING WITH TEMPERATURES RANGING FROM THE MID 20S TO LOWER 30S.
CLOUDS WILL INCREASE SOME DURING THE AFTERNOON AS THEY MOVE INTO
THE REGION FROM THE SOUTHWEST. WILL UPDATE FORECAST TO REMOVE SOME
MORNING WORDING WITH NO BIG CHANGES NEEDED.

ARS

&&

.PREV DISCUSSION... /ISSUED 526 AM CST MON JAN 11 2016/

DISCUSSION...

CURRENTLY...HIGH PRESSURE HAS SETTLED OVER THE REGION FOR THE
COLDEST MORNING OF THE WINTER SO FAR. CLEAR SKIES AND LIGHT WINDS
HAVE ALLOWED TEMPS TO DROP TO THE LOWER TEENS ALONG THE KY BORDER
WHERE THERE IS A LITTLE SNOW ON THE GROUND TO THE UPPER TEENS TO
AROUND 20 ELSEWHERE.

COOL NORTHWEST ALOFT FLOW WILL CONTINUE THROUGH THE MIDDLE OF THE
WEEK. HIGH PRESSURE WILL MOVE TO THE GULF COAST TODAY AND
SOUTHWEST WINDS WILL DEVELOP. TEMPS WILL MODERATE THOUGH THE COLD
START WILL LIMIT THEIR POTENTIAL TO THE LOWER 40S AT MOST THIS
AFTERNOON. TEMPS WILL NOT FALL AS MUCH TONIGHT AS A REINFORCING COLD
FRONT APPROACHES AND WINDS STAY UP. THE FRONT WILL MOVE THROUGH
TUESDAY MORNING. TEMPS WILL WARM A FEW MORE DEGREES...LOWER 40S
NORTH TO UPPER 40S SOUTH...BEFORE THE COLDER AIR MOVES IN LATER
TUESDAY AND ESPECIALLY TUESDAY NIGHT. HIGH PRESSURE WILL BE
CENTERED OVER THE MIDSOUTH BY WEDNESDAY MORNING WITH LOWS IN THE
UPPER TEENS AND 20S. WEDNESDAY MAY BE SLIGHTLY WARMER THAN
PREVIOUSLY THOUGHT. THE HIGH PRESSURE SYSTEM WILL MOVE OFF TO THE
EAST MORE QUICKLY AND AS RESULT SOUTHERLY WINDS REDEVELOP AND PUSH
TEMPS BACK INTO THE 40S. THE WARMING TREND WILL CONTINUE INTO
THURSDAY WITH HIGHS CLIMBING INTO THE 50S AND ABOVE NORMAL.

A MID LEVEL TROF WILL SWING INTO THE REGION LATE IN THE WEEK WITH
SURFACE LOW PRESSURE DEVELOPING OVER THE SOUTHERN PLAINS AND
DEEPENING AS IT MOVES INTO MID MS VALLEY AND ON TO THE GREAT
LAKES THIS WEEKEND. THIS SYSTEM WILL BRING RAIN CHANCES TO THE
MIDSOUTH THURSDAY NIGHT INTO SATURDAY. MUCH COLDER AIR WILL FILTER
IN ON SUNDAY AS THE SYSTEM DEPARTS. THE ECMWF LOOKS ESPECIALLY
COLD INTO EARLY NEXT WEEK AS IT BRINGS A LARGE UPPER LOW INTO THE
GREAT LAKES BY SUNDAY. GFS KEEPS THAT UPPER LOW FURTHER NORTH.
RIGHT NOW HAVE GONE WITH A BLEND OF THE GFS/ECMWF.

SJM

&&

.AVIATION...

12Z TAFS

OCCASIONAL VFR CIGS THIS PERIOD. LIGHT WINDS EARLY...INCREASING TO
6-10KTS BY NOON WITH HIGHER GUSTS AT JBR.

JAB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jan 11, 4:15 AM CST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
415 AM CST MON JAN 11 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-121215-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
415 AM CST MON JAN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 11:13 AM CSTRiver Flood AdvisoryMEGNew Madrid, Pemiscot4 days
Jan 11, 11:13 AM CSTRiver Flood AdvisoryMEGLauderdale, Tipton4 days
Jan 11, 11:13 AM CSTRiver Flood AdvisoryMEGShelby4 days
Jan 11, 11:13 AM CSTRiver Flood AdvisoryMEGLee4 days
Jan 11, 11:13 AM CSTRiver Flood AdvisoryMEGLee, Phillips4 days

Nearby

River Flood Advisories in Tennessee, 2016River Flood Advisories in Missouri, 2016River Flood Advisories in Arkansas, 2016Every river flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.